Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
183 Doctors are Online

Having red and crusty mess under the divot. Applied moistat cream. Hurting , burning and itching. Suggest the treatment?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2006
Answered : 567 Questions
Question
I have a very red and crusty mess going just under the little divot and it goes to the top of my cheeks. It smell awful I have tried using different things on it like baby rash ointment. Monistat cream. It hurts and burns and itches I am just too embarrassed to go to my dr with this
Posted Tue, 3 Sep 2013 in General Health
 
 
Answered by Dr. Jay Patel 1 hour later
Brief Answer:
Its know as Seborrheic Dermatitis/impetigo

Detailed Answer:

Hi,

I am dr XXXXXXX and I will try my level best to address your concerns.

The red crusty mess is knows as Seborrheic Dermatitis, which is kind on skin infection.

For treatment I need you to stop using monistat at once.

Now if its pealing off then, use sterile gauge and clean it with antiseptic solution.

Since you are having burning sensation while applying monistat. You need to apply "Walgreens First Aid Multi Antibiotic with Pain Relief Cream" which will take care of the underlying bacterial infection.

Mean while avoid contact with dust, and water, keep the area dry much as possible.
For feeling itchy - take a "Perrigo Loratadine 10 mg Tab" one per day.

Thanks for the query. Please feel free to contact me incase of further concerns.

Dr. XXXXXXX XXXXXXX
Above answer was peer-reviewed by
 
Follow-up: Having red and crusty mess under the divot. Applied moistat cream. Hurting , burning and itching. Suggest the treatment? 3 hours later
I have looked up Seborrheic Dermatitis on line and saw several different pictures and this doesn't look like the thing that I have going on. My "butt crack" is scaly and when I use a hot wash cloth I can get most of it off just a little remains. But the space in between the crack is wet and weepy I clean it several times a day but it wont go away. You think that keeping it dry and clean plus using an antibiotic cream will fix this problem? I cant take loratadine as I have an allergy toward it. I did ask a dr one time as I was having a colonoscopy what that rash was and he just said all "fat" people get it because your skin rubs together. Since then I have pretty well given up on this I hope the antibiotic cream will help
 
 
Answered by Dr. Jay Patel 17 minutes later
Brief Answer:
Does it look like impetigo?

Detailed Answer:
Hi,

Welcome back, I would like you to try using the multi antibiotic cream and see if it helps.

If it doesn't look like impetigo then chances are it may be autoimmune disease issue, but I would recommend you to use multi- antibiotic cream three times a day, along with benadryl if not allergic to it at night only. If things changes in 3-4 days then its impetigo, if not then you have no other choice but to visit dermatologist since I can't have a look on the lesion i have to guess.

--------------------------------------------------------------------------

I don't think a friction rub can cause such weeping. I will feel like burning pain if it was friction rub. And if so is a case applying a baby powder will help get rid of moisture and reduce the weeping. (Since I have to guess, with out a physical examination)

Hope things get fine with antibiotic cream. Please don't hesitate to contact me incase of further information is needed.

Dr. XXXXXXX XXXXXXX

Above answer was peer-reviewed by
 
Follow-up: Having red and crusty mess under the divot. Applied moistat cream. Hurting , burning and itching. Suggest the treatment? 1 minute later
I Have looked up and saw pictures of Seborrheic Dermatitis and the pictures don't look like anything I have going on. My "Butt Crack" is scaly and when I use hot wash cloths I can remove most of the scaly stuff off some remains but not much. But the space between my "butt Crack" is wet and weepy and smells bad. I clean it several times a day but it keeps coming back. You think that keeping this area clean and dry plus using an antibiotic cream will help fix this problem? I cant take loratadine as I am allergic to it. I did ask a Dr one time as I was having a colonoscopy what that rash was and what could I do for it and all he said was the "fat" people have this because your skin rubs together. Since then I have pretty well have given up on this. I hope the antibiotic cream will work
 
 
Answered by Dr. Jay Patel 4 minutes later
Brief Answer:
Does it look like impetigo?

Detailed Answer:
Hi,

Welcome back, I would like you to try using the multi antibiotic cream and see if it helps.

If it doesn't look like impetigo then chances are it may be autoimmune disease issue, but I would recommend you to use multi- antibiotic cream three times a day, along with benadryl if not allergic to it at night only. If things changes in 3-4 days then its impetigo, if not then you have no other choice but to visit dermatologist since I can't have a look on the lesion i have to guess.

--------------------------------------------------------------------------

I don't think a friction rub can cause such weeping. I will feel like burning pain if it was friction rub. And if so is a case applying a baby powder will help get rid of moisture and reduce the weeping. (Since I have to guess, with out a physical examination)

Hope things get fine with antibiotic cream. Please don't hesitate to contact me incase of further information is needed.

Dr. XXXXXXX XXXXXXX
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor